How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2253
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Back in 2006 I was prescribed Cymbalta 60mg because I was

This answer was rated:

Back in 2006 I was prescribed Cymbalta 60mg because I was very depressed and have a lot of pain on my nerve system. Doctors made all tests to find out where the pain came from, and everything went negative, so one doctor told me it was neuropathic pain and other told me it was fibromyalgia.Anyway when I started taking cymbalta I started to feel much better, I move to a different state with lots of sunshine and that help me also, I even started a business and did really good for years, I was very focus on my business and well concentrated.Over the years I also had to deal with my wife mental health, over several years she went two times to a mental hospital, and based on wrong diagnosis she was told to have bipolar, but all medications didn't work for her and after several years we ended up looking for solutions in Mexico with a good recognized psychiatrist and psychologist who finally took her off from all those medications and help her with alternative medicine and therapy and she got better, but it took years and I was desperate but at the same time I believe I was able to deal it because of my medications I guess.After looking how good results my wife had, I decided to consult with this doctor also, since now was 10 years that I was taking cymbalta 60mg. I actually feel good with the medication, but I was scared that been 10 years on the medication can produce long term effects that can be worst for my quality of life. I started taking the medication at age 28 until age 38. I was afraid that at age 45 I can deal with worst things, and that's because I started dealing with high blood sugar, and several urinary tract infections since the last 3 years.So I decided to consult with this doctor and her advised was to stop the medication, so for 3 months she lowered my dose from 60 to 40, 30, 20 and nothing, but then after I took off the last pill, I had 2 weeks of hell nightmare. I have chills every time I remember. I feel like I was dying. Then after several weeks all those hardcore side effects disappeared over time, but then I started feeling change of moods for like a month, then next month anxiety, now 5 months after not taking cymbalta, I feel like I want to die, but I don't have the courage to take my life, but if I die is something like not big deal that I feel.My business is destroyed, I can't concentrate, I have an online business and just stopped working with my clients because I can't do it, I can't work, can't concentrate on my work. I have this anxiety, so desperate like never before, always sad, but sometimes just like magic not sad anymore.But everyday since January 2017, is anxiety everyday, sometimes shaking, goose bumps, chills.Went to a neurologist and he prescribed me klonopin, but that thing seems not to work. Yes, I can sleep with that, but I have the feeling that I feel more depressed with that.Bot***** *****ne, I don't know what to do, every doctor has a different opinion, last doctor recommended me magnesium valproate and I really don't understand why, so I decided to not proceed with that and look for more options.I'm scare of anti depressants after those withdrawal effects I had with cymbalta, but at the same time I feel that I need professional help because I can't control my emotions. Please help me!

Hello,

Thanks for your query.

I can understand your situation and what you must be going through.

You took the last dose of Cymbalta (Duloxetine) 5 months ago?

What was the dose of Klonopin you tried earlier and for how many days?

Ever tried any other antidepressant other than Cymbalta?

Are you currently seeing a doctor and taking any treatment?

Kindly mention all the symptoms you are experiencing currently and since when?

Any significant medical history?

Any significant drug history?

Are you taking alcohol, tea, coffee if yes, please comment on the quantity.

Please answer these questions and I will get back to you as soon as possible.

Customer: replied 6 months ago.
You took the last dose of Cymbalta (Duloxetine) 5 months ago?
YESWhat was the dose of Klonopin you tried earlier and for how many days?
0.5MG at night only when needed, but I've been using it every night since 3 weeks nowEver tried any other antidepressant other than Cymbalta?
Before cymbalta I tried prozac for like 1 week but felt really bad and my doctor changed to cymbalta.Are you currently seeing a doctor and taking any treatment?
NOKindly mention all the symptoms you are experiencing currently and since when?
The day of my last cymbalta pill I had brain zaps, night sweats, vision tunnel for like 2 weeks. After that, I slowly started to feel tired, lost 15 pounds in the last 3 months, feel chills in my whole boddy, then started to feel a lot of anxiety, like there's no way I can deal with anything, not interested in anything.Any significant medical history?
In 2004 I was diagnosed with hyperthyroidism and received radioactive iodine, after that I started taking medication, till today I took everyday Synthroid 125MCG.Any significant drug history?
NO Drugs, No smokingAre you taking alcohol, tea, coffee if yes, please comment on the quantity.
Since been on klonopin I'm not taking alcohol, before that like 1 beer every week. I don't drink tea, and I drink coffee every morning, 1 cup and sometimes 2.

Thanks for the detailed reply.

Kindly try these online quiz and let me know about your score.

Online quiz

Online quiz 2

And what about your thyroid status ?
"In 2004 I was diagnosed with hyperthyroidism and received radioactive iodine, after that I started taking medication, till today I took everyday Synthroid 125MCG. "

Have you undergone any investigations for it recently or consulted a doctor for it?

Customer: replied 6 months ago.
The first quiz for depression my score was: 64
The second quiz for anxiety my score was: 39My last blood test for thyroid was all good but was like 6 months ago, and I'm planning to check again this week.

Thanks for trying the quiz.

It is evident that just after stopping the Cymbalta you probably suffered from a discontinuation syndrome/ withdrawal symptoms. In most cases, these symptoms usually subside by its own in few days to few weeks. In your case also the severity of your symptoms gradually decreased as mentioned in your previous reply.

Now,after 5 months of stopping cymbalta, you have scored very high on both the anxiety and depression screening quiz and most likely the symptoms you are currently experiencing could be because of severe anxiety and depression and not withdrawal symptoms due to cymbalta. In my view, you should again consult a psychiatrist and discuss with him or her about starting an antidepressant, which could be a long acting antidepressant like Fluoxetine in combination with benzodiazepine like Clonazepam (Klonopin).

Fluoxetine is a SSRI antidepressant which has a very long half life and it is comparatively easier to taper it down easily because of its long half life. This combination of Fluoxetine with Clonazepam should be sufficient enough in controlling the severe anxiety and depressive symptoms you are experiencing currently.

Additionally, you can also start online Cognitive Behavior Therapy which can help a lot in controlling your current symptoms. You can try it for free via these following websites

Living Life To The Full

MoodGym

What like to know your views regarding my suggestions.

Customer: replied 6 months ago.
Based on your experience and knowledge, what is the softest antidepressant with the least side effects? What do you think about going back to cymbalta?

See all antidepressants are unique in a sense and patients response vary from one antidepressants to other in terms of side effects.

In my view, for anxiety and depression, Sertraline, Escitalopram and Fluoxetine are usually well tolerated by most of the patients specially when given in combination with a benzodiazepine like Clonazepam.

Fluoxetine is mainly useful in patients who don't want sedation or excessive sleepiness as a side effect. It also does not cause weight gain. Sertaline and Escitalopram are another very good option. I frequently use a combination of Escitalopram and Clonazepam with very good results in patients suffering from anxiety and depression.

In patients who are very sensitive to side effects, antidepressants should be started in a lowest possible dose and then gradually titrated upward to higher dose.

Now regarding Cymbalta, since you responded well to this medicine earlier, it can also be a good option specially if your doctor start it with a lowest possible dose after doing a detailed clinical evaluation. The appropriate dose will depend on the clinical evaluation. If your doctor start Cymbalta again, in that case, in future once your doctor want to stop it,the drug should be taper down at a very slower rate to avoid withdrawal symptoms.

Dr. Vikas and other Mental Health Specialists are ready to help you